Archived

This topic is now archived and is closed to further replies.

First Time On Accutane!

13 posts in this topic

Hey everyone :)

So this is my first time using accutane, and I think it's fair to say i'm pretty nervous about the whole experience! Just for some background information I would describe my acne as moderate-severe (hopefully I can upload some pictures later) and I have tried pretty much everything with minimal results so I figured I should just bite the bullet and give accutane a go. When I was about 15 (i'm 17 now) I developed mild-moderate acne but it was enough to worry me so I was prescribed doxycyline by my GP and it worked extremely well, I basically only developed the occasional pimple around that time of the month. Unfortunately, in December last year I stopped taking the antibiotics out of fear of using them long term and within 2 months my acne was back about 5 times worse. I tried doxy again but it made my skin even worse so eventually my GP prescribed me Dianne 35. Needless to say, I had a horrible initial breakout from Dianne 35 and had to take minocycline (or something like that) just to stop the huge cysts from developing. During this time I also tried changing my diet etc. with no change. Eventually I had to go off the pill as it made me an emotional wreck and the antibiotics gave me severe stomach pain. So fast track to now and I'm currently on 20MG of accutane once a day and erythomycin twice a day (mainly just to prevent a horrible IB) and I'm seriously hoping my acne can be cleared for good! Hopefully I can update any important changes and encourage anyone else on the same journey, as reading other peoples logs is what inspired me to finally take the plunge!

Day 3:

Haven't noticed any serious changes to the acne so far, as is to be expected on a low dose and so early on in the treatment.

Skin is definitely more oily than usual, but this could also be due to me not really taking care of it the pass couple of days

Had a lingering headache all of today- I'm not sure if it's due to the accutane or that I've been quite busy lately

Share this post


Link to post
Share on other sites

Hey good luck with the treatment, I just finished my first month of 20 mg and I've had much better results than I thought so far at such a low dose compared to others. I hope it works at least as well for you. After the third week I noticed a huge reduction in oil production. Good luck.

Share this post


Link to post
Share on other sites

Good luck! Hopefully the erythromycin will really help stop any major breakout as you get started.

Keep us posted.


Accutane Log - Started April 5, 2013


Share this post


Link to post
Share on other sites

Thanks so much for all the encouragement! It's great to hear from other people on the same journey :)

Day 4:

I've now definitely noticed my lips have been drying out but it's nothing that can't be fixed with some Blistex.. yet that is!

Not that many changes to the skin but I have noticed that a few whiteheads have been popping up on my chin which is strange to me seeing as I usually get cystic acne that linger for days rather than small ones

I'm seriously hoping that this isn't the sign of some huge initial breakout but I feel as though it might be!

Skin is DEFINITELY alot oilier than usual but no pain no gain right

I just can't wait to fast track to when my skin is clear (fingers crossed it gets there) because I'm so sick of letting acne take control of my life and restrict me from making the most of it!

Share this post


Link to post
Share on other sites

Good luck! I'm about five weeks in and I know what you mean about wanting to fast track. I know you're not supposed to wish your life away but I can't help but constantly count down the days until my course is over & (hopefully!) clear skin awaits. :D

Hopefully it isn't an initial break out, but if it is, just try and keep positive. I'm a bit of a hypocrite as I was so upset during mine (it was a pretty awful one!) but just got to keep thinking of the end. That's what keeps me going anyways! (: (& hopefully will with any flare ups that occur)

Share this post


Link to post
Share on other sites

@Mittensxo I've been keeping updated with your blog as well (in a non-creepy way) and I hope your course goes well!

Day 6:

My eyes are pretty sore and puffy and I can't stop itching them! But it's totally manageable and i'm lathering on the paw paw and eye drops to stop the irritation

My skin is still oilier than usual, which is gross, but also a sign that the accutane is doing something so I'm grateful for that!

I think I'm experiencing some kind of break out as well- but it's not like the huge cysts I was getting a few months ago but still worse than when I started 6 days ago

Also my scalp is pretty itchy which is weird considering it's quite oily, so not too sure what's going on there

Here are some pictures I took yesterday I think! Looks pretty gross but I actually only have about 3 actives, the rest is red marks I've had for ages from the same cysts popping up in the same places so it looks relatively ok with makeup on (thankfully)

Also please excuse my puffy eyes! I had just woken up and the itchiness caused by the accutane is really not helping

post-206902-0-23255700-1372338453_thumb.

post-206902-0-54790100-1372338456_thumb.

post-206902-0-23255700-1372338453_thumb.

post-206902-0-54790100-1372338456_thumb.

Share this post


Link to post
Share on other sites

Day 10

Oiliness has reduced slightly, however my skin is definitely more oily than usual

No new breakouts, just a few pimples here and there like usual (touch wood)

All the flat red marks that I have are becoming more obvious and red, does accutane usually have this affect?

Skin has definitely smoothed out a bit, but that's probably just because I haven't had any significant breakouts for a few weeks

Eyes and lips are fairly dry, but nothing that can't be dealt with!

Share this post


Link to post
Share on other sites

Yeah, Ive experienced the redness a lot too. The spots I get now are much less severe but they take so much longer to fade then they used to. Supposedly it gets better once the course is finished so it's just something you gotta live with till it's over.

Share this post


Link to post
Share on other sites

Not much you can do about the redness except: sunscreen when you go out, and hydrocortisone if it's aggravated and inflamed.


Accutane Log - Started April 5, 2013


Share this post


Link to post
Share on other sites

Thanks for the tips! I'd definitely prefer redness over acne anyway, as its a hell of a lot easier to cover up!

Day 16:

Dryness has started to kick in which is a good sign that things are improving (fingers crossed)

I hope its too late to have an initial breakout because so far things have just been steadily improving and I haven't had any cysts since before I started the course

The dry lips and eyes are seriously annoying but totally manageable when clear skin is the trade off

I've had a few aches and pains after exercise and my shoulders seem to be constantly sore but I also have pretty bad posture so that's probably aggravating the issue

I did go out in the sun the other day for about an hour and I was wearing SPF30 sunscreen and still managed to get burnt (I hardly ever burn) but it subsided within a day or so

Share this post


Link to post
Share on other sites

Day 25:

So far the only annoying side effect ive had has been dry lips, but thats to be expected! Other annoying little side effects have been a few headaches and back/shoulder pain but its not all bad, my skin has now completely dried out, yay! Its sooo nice to not be so oily all the time, definitely worth the dry lips!

The only active acne ive had is one aggravated cyst on my forehead as well as a few teeny tiny spots in other areas, but when you go from having cystic acne to only small whiteheads you hardly even notice.

Also I was wondering if anyone is on 40mg day as ive just been upped to 40 from 20 and wasnt sure whether it would be ok to take 2 of the 20mg pills at the same time in the morning or better to take 1 in the morning and 1 at night?

Share this post


Link to post
Share on other sites

Stay hydrated as much as possible! Drink LOTS of water even if you're not thirsty. Keep well hydrated even after finishing your course. I've been on Accutane and it messed around with my digestion because I didn't drink enough water. I still have to keep well hydrated and it has been three and a half years since. Just a word of advice! :)

Share this post


Link to post
Share on other sites